Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 18, 2021, 1:27 AM CDT for Green County, Lafayette County, Rock County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 1:27 AM CDT (06:27 UTC)
- Expired
- Jun 18, 2021, 2:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Milwaukee, WI
Counties Green County, WI, Lafayette County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
517
WWUS83 KMKX 180627
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
127 AM CDT Fri Jun 18 2021
WIZ062-063-067>069-180730-
Green-Lafayette-Rock-Iowa-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN...
SOUTHERN IOWA...ROCK AND SOUTHERN DANE COUNTIES...
At 126 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Dodgeville to near
Mineral Point. Movement was east at 55 mph.
Winds of 40 to 50 mph are possible with a gust front in association
with these storms.
Locations impacted include...
Janesville, Beloit, Fitchburg, Stoughton, Monroe, Verona, Oregon,
South Beloit, Milton, Edgerton, Evansville, Dodgeville, Brodhead,
Mineral Point, Darlington, Belleville, New Glarus, Clinton,
Orfordville and Brooklyn.
LAT...LON 4251 9043 4299 9043 4298 8901 4285 8901
4285 8888 4249 8886
TIME...MOT...LOC 0626Z 285DEG 46KT 4298 8995 4284 9023
$$
CMILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 9:49 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 17, 9:49 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 949 PM CDT Thu Jun 17 2021 .MESOSCALE DISCUSSION... (Issued 850 PM CDT Thu Jun 17 2021) Challenging forecast for the rest of this evening through the overnight hours. Bottom line (up front) is that convective evolution is underway. CAMs are favoring transition to linear mode and current cell mergers indicate this is on track. Timing is still roughly on track from late evening into the overnight hours. East/southeast movement to the line is on track. The severe wind risk remains. The hail risk is on the low side. Any tornado risk is tied to linear bows to the east, but this too appears to be on the low side. Rain won't be a drought buster, but we'll take what we can get at this point. Initial area of elevated, weak convection has all but dissipated over far southeastern Wisconsin. Over the past couple of hours, more vigorous convection has erupted near the boundary extending from central WI into southern MN. For the most part, this has been discreet with supercellular structures and reports of hail. Over the past 30 minutes, an uptick in coverage has been noted, particularly just north of our outlook area. The main players for tonight have not changed. A subtle shortwave moving east across southern MN into west central WI is noted via water vapor and RAP initializations. Over the next few hours, a southwestern low level jet will increase in intensity to as much as 40kt. This increase in lower level moisture transport is sorely needed as 00z soundings from DVN and GRB showing a rather pronounced plug of dry air below 700mb. The showers over the past few hours did increase our surface dewpoints, but for the time being quality low level moisture is shallow. Unfortunately, shaky confidence in the evolution of this convection this evening hasn't improved. Signs are there that storms exiting southeast MN will meld with ongoing convection in central WI. This evolution will continue over the next few hours. As we see increased low level warm air and moisture advection with the strengthening jet, we should see cold pools congeal and an eventual acceleration of a line of storms to the east southeast late this evening and into the overnight hours. Given the current amount of dry air in the low levels, it's plausible that this system leans toward outflow dominance. That said, will need to keep an eye on any balanced regions of the line that may surge to the east. 0-3km shear on the order of 35 to 40kt support mesovortex development, though for the time being LCLs remain high side. The biggest question is how far to the southwest convection will expand. Right now, the current location of convection would shift our best chances for storms along and northeast of a line from Lone Rock to Janesville. It's possible far southwestern areas struggle, but there is enough potential given outflow and a southwesterly low level jet to force propagation southwestward into Lafayette/Iowa/Green counties. Will also be monitoring for initiation in south central MN that would aid in better chances for storms in our far southwest. Gagan && .SHORT TERM... (Issued 243 PM CDT Thu June 17 2021) Tonight: Instability and moisture is slowly increasing over our area this afternoon. The main area to watch for initial thunderstorm development will be in the area between La Crosse and Minneapolis. There are already a couple storms developing in this area due to the axis of low level frontogenesis and higher instability with MUCAPE around 1500-2000 J/kg. Dew points are also in the low to mid 60s along the frontal boundary in this area as seen in observations. The 850mb low level jet will help feed heat and moisture into this area with discrete cells expected initially and then congealing into a line before shifting southeast into our area. MUCAPE values will be in the 1500-2500 J/kg range with bulk shear around 40 knots. Corfidi vectors will be from the east southeast and that is the direction we'll expect with storms as the line develops it's cold pool. The best timeframe for severe storms will be after 8 PM northwest of Madison and after 11pm southeast of Madison. This timing may change as it is dependent on initial storm development and when the driving cold pool develops. The main concern will be damaging winds with the line of storms, any isolated storm would have the better potential for gusty winds and hail. Looking at 0-3km bulk shear vectors and little 0-3km MLCAPE it doesn't look that favorable for QLCS tornadoes but can't completely rule out any chance for a tornado. Additionally there will be some decent rain rates with thunderstorms with some picking up a good 1-2" with locally higher amounts possible. If storms remain over an area for long enough there could be some minor localized flooding. Thunderstorms will gradually clear late tonight into early Friday morning. Friday through Friday night: The main through axis and cold front will be swinging through Friday evening and overnight. There are some hints that we could see some showers and storms during the afternoon before the front clears the area, but didn't have enough confidence to include in the forecast at this time. It will depend on how fast we can recover from tonight's storms. Otherwise expect another warm and humid day with afternoon temperatures in the 80s to low 90s and dew points in the upper 50s to mid 60s. RAH && .LONG TERM... (Issued 243 PM CDT Thu June 17 2021) Saturday through Thursday: Temperatures slightly cool for Saturday, as surface high pressure moves through and winds stay more northerly. This will be short- lived, as a system develops over the central/northern Plains and lifts into the northern MN on Sunday. Winds increase out of the south, and the heat and humidity return, with highs in the mid to upper 80s. A tropical system moving into the southern US on Saturday will push a good deal of moisture in the Mid-Mississippi Valley region and as the system starts to take shape on Sunday, the stronger southerly winds and increasing LLJ will pull this moisture northward. Sunday could be another chance for more widespread rainfall, with some strong to severe potential as well. There are still enough timing differences in the models to make the forecast uncertain, and this is also backed up by decent spread in the GEFS members. Cooler temps are then expected to start the week, as a broad longwave trough sets up over the Midwest/NE US. A few shortwaves moving through the flow could bring a few chances for rain towards the middle to latter half of the week, as winds start to switch back to the south and better moisture streams back into the area. Highs gradually warm back into the mid 80s by the end of the week. Stumpf && .AVIATION... (Issued 949 PM CDT Thu Jun 17 2021) Current timing of upstream storms indicate storms may reach the northwest forecast area by around 5Z, the Madison area by 6Z, and the Milwaukee area by 7Z. Will continue to monitor upstream conditions and modify timing as needed. Still thinking there will be a severe threat with these storms, with strong winds being the primary concern. Some hail will be possible as well. Storms should wind down in the southeast by late tonight or early morning Fri, with dry weather and clearing skies Friday. VFR conditions will continue into tomorrow night outside of lower visibilites within heavy rainfall. DDV && .MARINE... (Issued 243 PM CDT Thu June 17 2021) Breezy south to southwest winds continue across the lake with more southeasterly winds along the western shore. A line of thunderstorms is expected to move across the lake this evening with the best chances over central and southern portions of the lake. The main concern with these storms will be strong winds and a potential for large hail. Storms are expected to clear Friday morning with another day of southerly winds over the lake. A cold front will push through the region Friday night with winds shifting to the northwest behind the front. RAH && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 17, 2:50 PM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 250 PM CDT Thu Jun 17 2021 WIZ046-047-051-052-056>060-062>072-182000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 250 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A complex of thunderstorms is expected to develop and move southeastward through southern Wisconsin this evening and into the overnight hours. The chance for severe storms has increased with the concern for damaging winds and large hail. The overall tornado threat is low. Storms will be capable of heavy rain and may cause some localized flooding. Best to be weather aware this evening and make sure you have a way to get warnings tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening into the overnight hours. LMZ643>646-182000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A complex of thunderstorms is expected to develop and move southeastward through the nearshore waters later this evening and into the overnight hours. Some storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 250 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Gusty south winds to 30 knots are expected over northern portions of the lake into this evening. A complex of thunderstorms is expected to develop and move southeastward through the central and southern portions of Lake Michigan later this evening and into the overnight hours. A few storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small chances for thunderstorms may linger into Friday. More chances for thunderstorms returns Sunday afternoon and night. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 18, 12:50 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1250 AM CDT Fri Jun 18 2021
WIZ046-047-057-058-063-180630-
Dodge-Columbia-Green Lake-Marquette-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREEN LAKE...
COLUMBIA...NORTHEASTERN DANE...SOUTHEASTERN MARQUETTE AND
NORTHWESTERN DODGE COUNTIES...
At 1249 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Montello to near
Lodi. Movement was southeast at 45 mph.
Winds of 30 to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Sun Prairie, Portage, Windsor, Columbus, Lake Wisconsin, Deforest,
Lodi, Poynette, Pardeeville, Randolph, Fall River, Markesan, Rio,
Cambria, Fox Lake, Manchester, Arlington, Wyocena, Otsego and
Friesland.
LAT...LON 4368 8889 4363 8888 4363 8877 4316 8922
4335 8962 4376 8927
TIME...MOT...LOC 0549Z 293DEG 40KT 4368 8926 4333 8959
CMILLERLocal storm report, Jun 18, 1:23 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 AM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND GST 7 WNW SPRING GREEN 43.21N 90.19W
06/18/2021 M51 MPH SAUK WI ASOS
51 MPH WIND GUST WITH AN OUTFLOW BOUNDARY.
&&Special weather statement, Jun 18, 1:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
127 AM CDT Fri Jun 18 2021
WIZ062-063-067>069-180730-
Green-Lafayette-Rock-Iowa-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN...
SOUTHERN IOWA...ROCK AND SOUTHERN DANE COUNTIES...
At 126 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Dodgeville to near
Mineral Point. Movement was east at 55 mph.
Winds of 40 to 50 mph are possible with a gust front in association
with these storms.
Locations impacted include...
Janesville, Beloit, Fitchburg, Stoughton, Monroe, Verona, Oregon,
South Beloit, Milton, Edgerton, Evansville, Dodgeville, Brodhead,
Mineral Point, Darlington, Belleville, New Glarus, Clinton,
Orfordville and Brooklyn.
LAT...LON 4251 9043 4299 9043 4298 8901 4285 8901
4285 8888 4249 8886
TIME...MOT...LOC 0626Z 285DEG 46KT 4298 8995 4284 9023
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:14 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 37 min |
| Jun 18, 12:50 AM CDT | Special Weather Statement | MKX | Columbia | 40 min |
| Jun 18, 1:49 AM CDT | Special Weather Statement | MKX | Fond du Lac | 26 min |
| Jun 18, 1:59 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan, Washington | 46 min |
| Jun 18, 2:11 AM CDT | Special Marine Warning | MKX | 79 min | |
| Jun 18, 2:47 AM CDT | Special Weather Statement | MKX | Iowa | 28 min |
| Jun 18, 3:09 AM CDT | Special Weather Statement | MKX | Rock | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.